1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin in slow release

Discussion in 'Metformin/Biguanides' started by mrsshop, Nov 19, 2014.

  1. mrsshop

    mrsshop · Member

    Messages:
    13
    Likes Received:
    0
    Trophy Points:
    21
    Hi my nurse changed me over from regular metformin as I had terrible trouble with bowels after eating . Have been on the slow release one in morning the other pm and feel shattered constantly and need the loo about 4 times in the night. My fasting blood results were 8.9 two weeks ago. Any help would be appreciated as I can't cope with the tired feeling
     
  2. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,783
    Trophy Points:
    178
    have it midway through a meal and low carb will help with side effects too, if you still have the gut problem after a month, you may need to stop them, which is a shame because it's one of the better drugs.

    you could also ask the nurse if you can cut to one tablet a day till the side effects go and then add another

    http://www.dietdoctor.com/lchf it’s a long page and a video

    http://lowcarbdiets.about.com/od/lowcarbliving/a/Food-Cravings.htm For me, the more carbs we eat the more carbs we want. they don’t give up easy.

    http://lowcarbdiets.about.com/od/lowcarb101/a/firstweek.htm

    dietician lc plan

    http://www.lowcarbdietitian.com/blog/carbohydrate-restriction-an-option-for-diabetes-management


    blood testing

    http://www.phlaunt.com/diabetes/14045524.php

    http://www.homehealth-uk.com/medical/blood_glucose_monitor_testing.htm

    food counting

    http://www.myfitnesspal.com/
     
    • Like Like x 2
  3. mrsshop

    mrsshop · Member

    Messages:
    13
    Likes Received:
    0
    Trophy Points:
    21
    Thanks for the reply will read in the am
     
  4. msmi1970

    msmi1970 Type 2 · Well-Known Member

    Messages:
    382
    Likes Received:
    1,424
    Trophy Points:
    158
    about 10 years ago, i started on metformin. like you i suffered terrible trips to the toilet. it was debilitating and i continued to suffer for more than a year. the only reason i kept going was that i was fortunate enough to work from home. 5 of my aunts/uncles (inc my mum) are diabetic and only 1 can tolerate metformin. i don't mean to discourage you it's like jack said, you just need to keep going for about a month and see whether you can tolerate it.

    i am actually now thinking of starting it again to combat my liver dumps. why i would even consider taking it again is that, i am mostly working from home again, that LCHF is already giving me the "runs" but mostly, this time combined with LCHF it actually might help with my FBG numbers.

    NoCrbs4Me on this board kindly referred me to this site, which is very informative

    http://www.phlaunt.com/diabetes/14045911.php

    good luck!! & hope it works out for you.
     
  5. BJDEVLIN

    BJDEVLIN Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Hi I am just new to the site and suffer with type2 now I don't know if this is going to help you, but with using metformin it stops the absorption of iron to the body which causes tiredness, I have been injecting myself with vitamin B12 and it has picked me up and I feel more alert , ( 2 ) diabetes causes low testosterone, and maybe you could ask your doctor for a testosterone blood test, hope this may help
     
  6. carty

    carty Type 2 · Well-Known Member

    Messages:
    3,078
    Likes Received:
    1,955
    Trophy Points:
    178
    It may be worthwhile asking for a Magnesium test mine was on the low side so I am taking Magnesium tablets and I have lots more energy
    CAROL
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook